Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 33, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jun 3, 2008, 4:54 AM CDT for 15 counties in Texas. It took effect at Jun 3, 2008, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2008, 4:54 AM CDT (09:54 UTC)
- In effect from
- Jun 3, 2008, 12:00 PM CDT
- Expired
- Jun 3, 2008, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 35 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5014 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 030954 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 454 AM CDT TUE JUN 3 2008 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH WEDNESDAY... .DEEPENING LOW PRESSURE OVER THE WESTERN HIGH PLAINS WILL RESULT IN GUSTY SOUTHWEST WINDS TO DEVELOP TODAY AND AGAIN WEDNESDAY. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE UPPER 90S TO PAST THE 100 DEGREE MARK TODAY AND WEDNESDAY. VERY DRY AIR AT THE SURFACE COMBINED WITH THESE HOT TEMPERATURES WILL RESULT IN VERY LOW RELATIVE HUMIDITIES. THE COMBINATION OF HOT...DRY AND WINDY CONDITIONS WILL LEAD TO FIRE WEATHER CONDITIONS TO DEVELOP TODAY AND WEDNESDAY. TXZ001>005-032130- /O.CAN.KAMA.FW.A.0028.080603T1700Z-080604T0200Z/ /O.NEW.KAMA.FW.A.0029.080604T1700Z-080605T0400Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- 454 AM CDT TUE JUN 3 2008 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... ...FIRE WEATHER WATCH IS CANCELLED THAT WAS IN EFFECT TODAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE NORTHERN TEXAS PANHANDLE. ALTHOUGH HOT AND DRY CONDITIONS ARE EXPECTED ACROSS THE AREA...WIND SPEEDS TODAY ARE EXPECTED TO REMAIN BELOW THE RED FLAG THRESHOLD OF 20 MPH. THEREFORE THE FIRE WEATHER WATCH THAT WAS IN EFFECT TODAY HAS BEEN CANCELLED. HOWEVER WINDS WILL INCREASE TO 20 TO 30 MPH WEDNESDAY AND COMBINED WITH A HOT AND DRY AIRMASS AT THE SURFACE...A FIRE WEATHER WATCH HAS BEEN ISSUED WEDNESDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TXZ006>020-032130- /O.UPG.KAMA.FW.A.0028.080603T1700Z-080604T0200Z/ /O.NEW.KAMA.FW.W.0033.080603T1700Z-080604T0300Z/ /O.NEW.KAMA.FW.A.0029.080604T1700Z-080605T0400Z/ HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 454 AM CDT TUE JUN 3 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR THE CENTRAL AND SOUTHERN TEXAS PANHANDLE. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE SAME AREA. RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING. COMBINED WITH SOUTHWEST WINDS OF 20 TO 30 MPH...TEMPERATURES CLIMBING NEAR OR PAST THE CENTURY MARK AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WARNED AREA. FIRE WEATHER CONDITIONS COULD DEVELOP AGAIN WEDNESDAY AFTERNOON AND EVENING ACROSS THE CENTRAL AND SOUTHERN TEXAS PANHANDLE WHERE A FIRE WEATHER WATCH IS IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ OKZ001>003-032130- /O.NEW.KAMA.FW.A.0029.080604T1700Z-080605T0400Z/ CIMARRON-TEXAS-BEAVER- 454 AM CDT TUE JUN 3 2008 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE OKLAHOMA PANHANDLE. RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER ARE EXPECTED ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING. COMBINED WITH SOUTHWEST WINDS OF 20 TO 30 MPH...TEMPERATURES CLIMBING NEAR THE CENTURY MARK AND DRY FUELS CAN RESULT IN CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ACROSS THE OKLAHOMA PANHANDLE. THEREFORE A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ CLK
1 follow-up statement
000 WWUS84 KAMA 032027 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 327 PM CDT TUE JUN 3 2008 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH WEDNESDAY... .DEEPENING LOW PRESSURE OVER THE WESTERN HIGH PLAINS WILL RESULT IN GUSTY SOUTHWEST WINDS THROUGH WEDNESDAY. HOT TEMPERATURES ARE EXPECTED THROUGH THIS EVENING AND AGAIN WEDNESDAY. VERY DRY AIR AT THE SURFACE COMBINED WITH THESE HOT TEMPERATURES WILL RESULT IN VERY LOW RELATIVE HUMIDITIES. THE COMBINATION OF HOT...DRY AND WINDY CONDITIONS WILL LEAD TO FIRE WEATHER CONDITIONS THIS EVENING AND AGAIN ON WEDNESDAY. TXZ006>020-041200- /O.CON.KAMA.FW.W.0033.000000T0000Z-080604T0300Z/ /O.CON.KAMA.FW.A.0029.080604T1700Z-080605T0400Z/ HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 327 PM CDT TUE JUN 3 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR THE CENTRAL AND SOUTHERN TEXAS PANHANDLE. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR ALL OF THE PANHANDLES. RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER COMBINED WITH SOUTHWEST WINDS OF 20 TO 30 MPH...TEMPERATURES IN THE MID 90S TO AROUND 105 AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WARNED AREA THIS EVENING. FIRE WEATHER CONDITIONS COULD DEVELOP AGAIN WEDNESDAY AFTERNOON AND EVENING ACROSS THE PANHANDLES WHERE A FIRE WEATHER WATCH IS IN EFFECT. YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ OKZ001>003-TXZ001>005-041200- /O.CON.KAMA.FW.A.0029.080604T1700Z-080605T0400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- 327 PM CDT TUE JUN 3 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR ALL OF THE PANHANDLES. SOUTH TO SOUTHWEST WINDS IN THE 20 TO 30 MILE AN HOUR RANGE WITH HIGHER GUSTS COMBINED WITH A HOT AND DRY AIRMASS AND DRY GRASSES WILL CAUSE AN ELEVATED FIRE DANGER ON WEDNESDAY. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ GOEHRING
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 3, 4:14 AM CDT, 40 minutes earlier.
Area forecast discussion, Jun 3, 4:14 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
414 AM CDT TUE JUN 3 2008
.DISCUSSION...
CURRENT SURFACE OBS INDICATE A FRONTAL BOUNDARY OVER SOUTHERN KANSAS.
AN AREA OF CONVECTION HAS BEEN WORKING ITS WAY ACROSS KANSAS
OVERNIGHT WHICH WILL HELP PUSH THE FRONT FURTHER TO THE SOUTH. SHORT
TERM MODEL GUIDANCE IS IN GOOD AGREEMENT WITH THE PLACEMENT OF THIS
BOUNDARY AS IT HANGS NEAR THE OKLAHOMA/TEXAS BORDER. NORTHERLY
FLOW NORTH OF THIS FRONT SHOULD SETUP A WEAK NORTH/SOUTH TEMPERATURE
GRADIENT ACROSS THE FORECAST AREA TODAY WHICH WILL ALSO DEPEND ON
EXTENT OF CLOUDS. BUMPED INHERITED MAX TEMP FORECAST SOUTH OF THE
BOUNDARY TODAY AS MANY LOCATIONS SAW RECORD HIGH TEMPS MON. IN
ADDITION SURFACE LOW PRESSURE OVER THE PANHANDLES WILL DEEPEN TODAY
WITH BREEZY SOUTHWEST WINDS. EXPECT THE LOWEST RELATIVE HUMIDITIES
OVER MUCH OF THE TEXAS PANHANDLE...SO WENT AHEAD AND ISSUED A RED
FLAG WARNING FOR MOST OF THE TEXAS PANHANDLE. UPPER FORCING WILL
INCREASE TONIGHT IN NORTHERN OKLAHOMA AS A S/WV IS EXPECTED TO DROP
INTO THE TEXAS PANHANDLE. GIVEN AN INCREASE IN MID LEVEL MOISTURE AND
INCREASING ELEVATED INSTABILITY...KEPT SLIGHT CHANCE POPS ACROSS THE
FAR NORTHEAST PORTION OF THE OKLAHOMA PANHANDLE. FORECAST SOUNDINGS
INDICATE A FAIRLY STRONG CAP THOUGH SO DID NOT BUMP UP POPS AS
CONFIDENCE REMAINS SOMEWHAT LOW IF ANY CONVECTION WILL DEVELOP.
SURFACE TROUGH CONTINUES TO DEEPEN WED AS UPPER TROUGH DIGS INTO
THE PACIFIC NORTHWEST. FRONT LIFTS BACK NORTH WITH SOUTHWESTERLY FLOW
SETTING UP AT THE SURFACE. ONCE AGAIN DOWNSLOPING WINDS WILL
INCREASE DURING THE DAY. TRENDED TOWARD THE WARMER MOS GUIDANCE WITH
HIGHS ONCE AGAIN IN THE 90S TO NEAR 100. GIVEN THESE CONDITIONS...
WENT AND ISSUED A FIRE WEATHER WATCH FOR THE ENTIRE CWA WED AFTERNOON
AND EVENING.
THE UPPER TROUGH THEN HEADS TOWARD THE FOUR CORNERS REGION THU WHILE
SURFACE LEE TROUGH DEEPENS ONCE AGAIN. THIS SET UP WILL LEAD TO
ANOTHER DAY OF WINDY AND HOT CONDITIONS. A MORE VIGOROUS S/WV WILL
PUSH ACROSS THE CENTRAL PLAINS BY FRI MORNING WITH A COLD FRONT
PUSHING THROUGH THE AREA. THERE COULD BE A SLIM CHANCE OF SHOWERS AND
THUNDERSTORMS AHEAD OF THIS FRONT...BUT MODELS STILL SHOW THE BEST
MOISTURE AND UPPER DYNAMICS REMAINING NORTH OF THE CWA SO LEFT DRY
FORECAST INTACT. FRI LOOKS TO BE PLEASANT WITH HIGH TEMPS IN THE MID
TO UPPER 80S AND LIGHTER WINDS.
NEXT SIGNIFICANT UPPER TROUGH WILL MOVE INTO THE WESTERN CONUS LATE
WEEK WITH HEIGHTS BUILDING ACROSS CENTRAL CONUS SAT/SUN. THIS WILL
LEAD TO TEMPS TO REBOUND BACK INTO THE MID TO UPPER 90S. MEDIUM
RANGE MODELS SHOW SIGNIFICANT DIFFERENCES IN THE UPPER PATTERN FOR
NEXT WEEK. THE ECMWF WOULD INDICATE A BETTER CHANCE OF PRECIP FOR
THE PANHANDLES WHILE THE GFS SUGGESTS THE AREA TO REMAIN DRY. GIVEN
THIS UNCERTAINTY AND GIVEN THIS IS SEVERAL DAYS AWAY...MAINTAINED
DRY FORECAST FOR NOW.
CLK
&&
.FIRE WEATHER...
ONCE AGAIN FIRE WEATHER WAS THE MAIN EMPHASIS FOR THIS FORECAST
PACKAGE. A COLD FRONT WILL HANG UP NEAR THE OKLAHOMA PANHANDLE
TODAY. WINDS NEAR THIS FRONT WILL BE A BIT LIGHTER HOWEVER SOUTH OF
THIS FRONT...SOUTHWEST WINDS WILL ONCE AGAIN PICK UP TO 20 TO 30 MPH
AS LOW PRESSURE DEEPENS OVER THE TEXAS PANHANDLE. WITH A WARM AND DRY
AIRMASS IN PLACE...WENT AHEAD AND ISSUED A RED FLAG WARNING FOR THE
SOUTHERN THREE ROWS OF COUNTIES THIS AFTERNOON AND EVENING. FIRE
WEATHER CONDITIONS WILL ALSO RETURN WED AND THU WITH GUSTY SOUTHWEST
WINDS AND HOT AND DRY CONDITIONS. WITH THIS IN MIND...WENT AHEAD AND
ISSUED A FIRE WEATHER WATCH FOR THE ENTIRE CWA WED AFTERNOON AND
EVENING.
CLK
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 103 61 101 60 96 / 5 5 5 5 5
BEAVER OK 97 62 99 62 89 / 10 20 10 10 10
BOISE CITY OK 94 60 93 56 86 / 5 10 10 10 10
BORGER TX 101 69 99 66 94 / 5 10 5 5 10
BOYS RANCH TX 102 60 100 60 95 / 5 5 5 5 5
CANYON TX 103 60 101 60 96 / 5 5 5 5 5
CLARENDON TX 104 66 103 68 100 / 5 5 5 5 5
DALHART TX 96 57 94 59 91 / 5 10 5 5 10
GUYMON OK 97 61 97 59 90 / 5 20 10 5 10
HEREFORD TX 103 61 99 60 96 / 0 5 5 5 5
LIPSCOMB TX 95 64 99 65 95 / 5 20 10 5 10
PAMPA TX 102 70 98 67 95 / 5 10 5 5 10
SHAMROCK TX 103 70 103 71 100 / 5 10 5 5 10
WELLINGTON TX 105 71 103 73 101 / 5 10 5 5 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
RED FLAG WARNING FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DEAF SMITH...DONLEY...GRAY...HARTLEY...HEMPHILL...
HUTCHINSON...MOORE...OLDHAM...POTTER...RANDALL...ROBERTS...
WHEELER.
OK...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
08/05Hazardous weather outlook, Jun 2, 10:24 PM CDT, 6 hours 30 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1024 PM CDT MON JUN 2 2008 OKZ001>003-TXZ001>020-031100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1024 PM CDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... CAUTION IS ADVISED ON AREA LAKES TONIGHT DUE TO THE BREEZY CONDITIONS. .DAYS TWO THROUGH SEVEN... A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY ACROSS THE TEXAS PANHANDLE AS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS CONTINUES. THUNDERSTORMS ARE POSSIBLE TUESDAY EVENING OVER MUCH OF THE OKLAHOMA PANHANDLE AS A WEATHER DISTURBANCE INTERACTS WITH A STALLED SURFACE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:54 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 24 hr |
| Jun 3, 5:43 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 62 min |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.